CSN Login
Members Online: 12

does any one out there on doxil get sores

d.lee
Posts: 31
Joined: Jan 2010

hey does any one out there get sores ? im on doxil and im getting these sores like pimples . i know doxil affects the skin but this is the first finding of sores.

upsofloating's picture
upsofloating
Posts: 473
Joined: Dec 2009

I'm having some problems as well. I wasn't surprised since I had similar issues with Adriamycin a number of years ago for breast cancer treatment.

lindaprocopio's picture
lindaprocopio
Posts: 2022
Joined: Oct 2008

A lot of the women on the Ovarian Cancer Discussion Board take Doxil, and have offered a lot of good suggestions that you all might try. Apparently about 5% of women getting Doxil have some sort of skin reaction, primarily to the soles of your feet and palms of your hands. What has worked for many of these women on Doxil is to keep their palms and feet cool using gel packs DURING their chemo infusion. One woman said she keeps bags of rice in her freezer and uses them at home when her hands and feet start to feel 'burn-y' as rice bags can be re-frozen over and over and are nice and flexible. Women have suggested not wearing a bra or anything that rubs and to be careful about repetitive movements that cause any kind of friction as that may cause a skin flare-up. (You know where MY mind automatically went! HA!) Loose clothing is a good idea. If you want to read more of their suggestions, just put 'Doxil' in the SEARCH box on the Ovarian Canvcer Discussion Board. I think there is a prescription skin creme some use, but can't remember what it was called.

So try 'cooling' during your infusion and see if that helps. Doxil will probably be my next chemo if the taxol ceases to bring down my CA-125, so I've been reading up on it.

d.lee
Posts: 31
Joined: Jan 2010

thanks for comments on doxil and the info.

fuzzytrouble's picture
fuzzytrouble
Posts: 210
Joined: Feb 2009

Let me tell you about my sores with Doxil. I follow every guideline that they tell you to do and still I have these terrible huge sores right where I have to sit. I have had a real bad reaction with my feet and ankles with pain, no sores on my hands or feet just terrible pain. I couldn't walk on my left foot for about 2 weeks so they gave me some pain pills. I still couldn't walk but the pain started to go away. I told the Doc and he lowered my 4th treatment. I did the same routine but the sores still came on my (you know where)and it was huge. I had to put on a gel for pain and antibacterial which helped a lot, just when I thought I was over it another one came through right across from the first one. I can't wear undies and have to wear sweats or knitted pants around. I think they need to make some pull up panties with ice packs while you are getting your treatment, maybe that would help. I am grateful that I don't have the blisters on my feet or hands. I have had break out on my scalp, upper body and under arms but nothing really serious, but the another place is just so hard to deal with. I hope none of you have to experience sores as huge as mine have been. Good luck to you all with Doxil.
Hugs from Oregon

lindaprocopio's picture
lindaprocopio
Posts: 2022
Joined: Oct 2008

How awful! (((((HUGS!!!))))) Maybe SIT on the freezer-chilled bags of rice??! OWWWW!

I'm so glad you posted because I see my chemo-oncologist before my taxol infusion tomorrow and was going to push him to switch me to something stronger so that my CA125 starts dropping faster than it has this past month. Doxil is probably my next chemo, but your story makes me less eager to push to start getting it sooner. Maybe I will just have to be patient with these weekly taxol chemos and the tiny weekly 5 point CA-125 drops. Thanks. Please keep us updated on how this goes for you and anything you find tat works to give you some relief and healing. ((((HUGS))))

Ro10's picture
Ro10
Posts: 1482
Joined: Jan 2009

Sorry to hear about your problems with doxil. The sores sounds very painful and uncomfortable. The pain in your feet and hands sound terrible too. Can you take any pain pills for your discomfort? I hope you are feeling better soon. Do you know how much longer your treatment is going to be?

On a brighter note, how is the grandbaby. Have you seen her lately? I know she lives away from you. In peace and caring.

fuzzytrouble's picture
fuzzytrouble
Posts: 210
Joined: Feb 2009

Hi Ro, I just had a ct scan and had the results read to me over the phone by my doc's nurse.
He (nurse) said that there was no sign of progression and it seems like the nodules in my lungs are shrinking some. I still have the nodules so I am not NED but they are not growing and no new ones. I have had four treatments of Doxil so far, and until I have my chat with the doctor I won't know how many more. My next treatment is on the 24th, I dread getting them because of the sores I get after but if it's doing the trick I will deal with the sores. The doctor did reduce the dose I getting and I don't feel so tired as I did before.
The granddaughter is growing so fast and so cute, I get to do the web cam with her at least once a week if we are all not doing anything. lol Thank you for asking, I think I will get to go back to see her for her 1st birthday in July.
I hope you are doing well I am just getting back on here writing again. I miss Claudia don't you. lol

Hugs from Oregon

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network